Controllability and Accessibility on Graphs for Bilinear Systems Over Lie Groups

Xing Wang, Bo Li, Jr Shin Li, Ian R. Petersen, Guodong Shi

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

This article presents graph theoretic conditions for the controllability and accessibility of bilinear systems over the special orthogonal group, the special linear group and the general linear group, respectively, in the presence of drift terms. The controlled terms are assumed to take place between pairwise states. Such bilinear systems naturally induce two interaction graphs: one graph from the drift, and another from the controlled dynamics. As a result, the system controllability or accessibility becomes a property of the two graphs in view of the classical Lie algebra rank condition. We establish a systemic way of transforming the Lie bracket operations in the underlying Lie algebra, into specific operations of removing or creating links over the drift and controlled interaction graphs. As a result, we establish a series of graphical conditions for the controllability and accessibility of such bilinear systems, which rely only on the connectivity of the union of the drift and controlled interaction graphs. We present examples to illustrate the validity of the established results, and show that the proposed conditions are in fact considerably tight.

Original languageEnglish
Pages (from-to)2277-2292
Number of pages16
JournalIEEE Transactions on Automatic Control
Volume68
Issue number4
DOIs
StatePublished - Apr 1 2023

Keywords

  • Bilinear systems
  • Lie groups
  • controllability
  • graph theory

Fingerprint

Dive into the research topics of 'Controllability and Accessibility on Graphs for Bilinear Systems Over Lie Groups'. Together they form a unique fingerprint.

Cite this